# SDR AUS20030944

- Difficulty date: September 11, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Aerosp AS 355F1
- Engine: Allsn 250C20F
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Skin
- Part number: 355A2305000407
- Condition: Cracked
- Location: Tailboom
- Part time: 10,844 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) TAILBOOM SKIN CRACKED IN AREA LOCATED AFT OF THE TAIL ROTOR GEARBOX. CRACK ORIGINATED FROM RIVET HOLE IN TAIL ROTOR GEARBOX COWL BRACKET. CRACKED HAD EXTENDED AFT FOR APPROX 50.8MM TO 76. 2MM (2IN TO 3IN) IN AN AREA NOT NORMALLY VISIBLE WITH VERTICAL STABILIZERS INST CRACK HAD ALSO EXTENDED FWD&DOWN APPROXIMATELY 50.8MM TO 76.2MM (2IN TO 3IN). 1ST 25.4MM (1IN) OR SO NOT NORMALLY VISIBLE WITH TAIL ROTOR GEARBOX COWL INST LAST 25.4MM (1IN) OR SO OF CRACKIN FWD & DOWN DIRECTION HAD PROTUDED FROM BENEATH TAIL ROTOR GEARBOX COWL MAKING IT VISIBLE DURING DAILY INSPECTION. TAIL ROTOR GEARBOX COWL ATTACHMENT BRACKET HAD BEEN FRETTING ON TAILBOOM SKIN CAUSING THE 1/8IN RIVETS (3OFF) TO BECOME LOOSE. AFTMOST HOLE F
